Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 39, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 3, 2018, 12:40 AM CDT for Cedar County, Dade County, Lawrence County, Missouri. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2018, 12:40 AM CDT (05:40 UTC)
- Expired
- May 3, 2018, 1:28 AM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Dade County, MO, Lawrence County, MO
The radar
The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 11:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1170 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.6
The text
As transmitted.
527
WUUS53 KSGF 030540
SVRSGF
MOC039-057-109-030645-
/O.NEW.KSGF.SV.W.0039.180503T0540Z-180503T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1240 AM CDT THU MAY 3 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Cedar County in southwestern Missouri...
Northern Lawrence County in southwestern Missouri...
Dade County in southwestern Missouri...
* Until 145 AM CDT
* At 1239 AM CDT, severe thunderstorms were located along a line
extending from near Sheldon to near Golden City to near Sarcoxie,
moving northeast at 55 mph.
HAZARD...60 mph wind gusts. These storms have a history of downing
trees and power poles.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Greenfield...
Lockwood... Miller...
Everton... Dadeville...
Jerico Springs... Stotts City...
Halltown... La Russell...
South Greenfield... Arcola...
Umber View Heights... Bearcreek...
Cane Hill... Arnica...
Pennsboro... Neola...
This includes Interstate 44 between mile markers 33 and 34, and near
mile marker 57.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 3729 9405 3730 9408 3767 9407 3783 9368
3783 9363 3774 9363 3774 9361 3728 9363
3728 9361 3720 9361 3707 9406
TIME...MOT...LOC 0539Z 239DEG 49KT 3764 9419 3741 9414 3712 9419
HAIL...<.75IN
WIND...60MPH
$$
Schaumann2 follow-up statements
695
WWUS53 KSGF 030608
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
108 AM CDT THU MAY 3 2018
MOC039-057-109-030645-
/O.CON.KSGF.SV.W.0039.000000T0000Z-180503T0645Z/
Cedar MO-Lawrence MO-Dade MO-
108 AM CDT THU MAY 3 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN CEDAR...NORTHERN LAWRENCE AND DADE COUNTIES...
At 107 AM CDT, severe thunderstorms were located along a line
extending from near Stockton to near Greenfield to near Miller,
moving east at 45 mph.
HAZARD...60 mph wind gusts. These storms have a history of downing
trees and power poles.
SOURCE...Law enforcement.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Greenfield...
Miller... Everton...
Dadeville... Halltown...
South Greenfield... Arcola...
Umber View Heights... Bearcreek...
Masters... Wagoner...
Cane Hill... Arnica...
Pennsboro... Neola...
Bona...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Stockton Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to 15
miles from the parent thunderstorm. If you can hear thunder, you are
close enough to be struck by lightning. Move to safe shelter now! Do
not be caught on the water in a thunderstorm.
&&
LAT...LON 3728 9395 3741 9393 3770 9398 3783 9368
3783 9363 3774 9363 3774 9361 3728 9363
3728 9361 3720 9361 3714 9402
TIME...MOT...LOC 0607Z 248DEG 40KT 3770 9385 3745 9378 3718 9385
HAIL...<.75IN
WIND...60MPH
$$
Schaumann570
WWUS53 KSGF 030628
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
128 AM CDT THU MAY 3 2018
MOC039-057-109-030638-
/O.CAN.KSGF.SV.W.0039.000000T0000Z-180503T0645Z/
Cedar MO-Lawrence MO-Dade MO-
128 AM CDT THU MAY 3 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CEDAR...NORTHERN
LAWRENCE AND DADE COUNTIES IS CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning has
been cancelled.
A severe thunderstorm watch remains in effect until 700 AM CDT for
southwestern and west central Missouri.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3728 9395 3741 9393 3770 9398 3783 9368
3783 9363 3774 9363 3774 9361 3728 9363
3728 9361 3720 9361 3714 9402
TIME...MOT...LOC 0626Z 239DEG 49KT 3784 9356 3759 9349 3732 9356
$$
SchaumannWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 6:34 PM CDT, 6 hours 6 minutes earlier.
Area forecast discussion, May 2, 6:34 PM CDT, 6 hours 6 minutes before
Area Forecast Discussion National Weather Service Springfield MO 634 PM CDT Wed May 2 2018 ...AVIATION UPDATE... .SHORT TERM...(This evening through Thursday) Issued at 205 PM CDT Wed May 2 2018 A complex and volatile weather situation is setting up across the region tonight through Thursday as a storm system moves slowly east. Strong to severe thunderstorms will erupt across Plains and into northwestern Missouri into this evening. This activity will spread eastward into southeastern Kansas and central Missouri during the mid to late evening and across the remainder of the Missouri Ozarks during the overnight hours. There is some uncertainty on the exact evolution of this activity but ample instability and increasing low level and deep layer shear resulting from a strengthening low level jet will support ongoing storm development. Expect the potential of severe weather including large hail, damaging winds and possibly a couple of tornadoes. Damaging straight line winds look to be the primary risk. Low level shear profiles support northeast to east bowing segments which will pose the greatest risk for strong winds and the potential of a couple of quick spin up line segment tornadoes. The greatest risk for damaging winds and tornadoes will generally be northwest of a line from Pittsburg KS to the Lake of the Ozarks region of central Missouri. The damaging wind threat will continue farther east but diminish with time. Showers and storms will continue into Thursday morning as the first wave of activity shifts southeast and weakens. Another round of storm development is expected later Thursday afternoon and evening as the actual cold front and upper level trough push east into the region. Some uncertainty on the potential of severe storms Thursday given the residual clouds and activity. Appears the greatest risk for severe storms Thursday will be across eastern Kansas and western Missouri where heating and instability will be maximized. .LONG TERM...(Thursday Night through Wednesday) Issued at 205 PM CDT Wed May 2 2018 A more tranquil weather pattern will return for late week into the weekend. Temperatures will remain mild to warm. A cold front will drop southward across the region Sunday afternoon and evening resulting in a low chance for showers. More active weather may return the middle to later part of next week. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 628 PM CDT Wed May 2 2018 Thunderstorm potential will be on the increase overnight though confidence in coverage is modest given differences in model output. Expectation at this point is for convection currently over KS to move north of TAF sites...with additional storms over OK to expand in coverage as it moves into southwest Missouri after midnight into the early morning hours. Have maintained MVFR ceilings through the morning. Questions remain in redevelopment of convection during the mid to late afternoon. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Foster LONG TERM...Foster AVIATION...Runnels
Hazardous weather outlook, May 2, 10:03 PM CDT, 2 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1003 PM CDT Wed May 2 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040315- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1003 PM CDT Wed May 2 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Significant thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. DISCUSSION... Strong to potentially severe thunderstorms will move through central Missouri through midnight. Some of these storms could be severe capable of producing hail to the size of quarters and damaging wind gusts up to 70 mph. There remains a limited threat for tornadoes as well. Another area of strong to severe storms will move northeast out of Oklahoma and into southwest Missouri after midnight...continuing toward the Highway 63 corridor into the late night hours. Winds to 70 mph will be the greatest threat...though short lived tornadoes will be possible as well. Locally heavy downpours will also accompany the stronger storms...but widespread flooding is not expected. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Scattered thunderstorms will impact the outlook area Thursday into Thursday evening. There is a conditional risk for strong to severe storms if enough instability develops. The greatest risk for severe storms will across central Missouri later in the day. Southerly wind gusts over 30 mph will be possible on Thursday, especially across western Missouri and southeastern Kansas. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed overnight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Local storm report, May 2, 11:24 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 PM CDT WED MAY 2 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM HAIL LOWRY CITY 38.14N 93.73W
05/02/2018 E1.00 INCH ST. CLAIR MO EMERGENCY MNGR
&&
SRUNNELSSpecial weather statement, May 2, 11:33 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Springfield MO
1133 PM CDT WED MAY 2 2018
MOZ056-057-069-030515-
Camden MO-Miller MO-Morgan MO-
1133 PM CDT WED MAY 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MILLER...
NORTHWESTERN CAMDEN AND MORGAN COUNTIES UNTIL 1215 AM CDT...
At 1133 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Smithton to 11 miles east of Warsaw to near
Wheatland. Movement was east at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Lake of The Ozarks... Lake of The Ozarks State Park...
Eldon... Osage Beach...
Camdenton... Versailles...
Village of Four Seasons... Lake Ozark...
Stover... Laurie...
Sunrise Beach... Macks Creek...
Linn Creek... Barnett...
Syracuse... Gravois Mills...
Olean... Climax Springs...
Bagnell... Etterville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A severe thunderstorm watch remains in effect until 700 AM CDT for
central Missouri.
LAT...LON 3868 9284 3860 9284 3844 9264 3842 9245
3827 9249 3793 9284 3793 9307 3819 9306
3819 9308 3822 9308 3869 9306
TIME...MOT...LOC 0433Z 264DEG 31KT 3867 9306 3823 9316 3800 9340
SchaumannLocal storm report, May 3, 12:30 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1230 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL 2 S BRUMLEY 38.06N 92.49W
05/03/2018 E0.75 INCH MILLER MO PUBLIC
&&
HATCHLocal storm report, May 3, 12:36 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1236 AM CDT THU MAY 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND DMG WEBB CITY 37.15N 94.48W
05/03/2018 JASPER MO LAW ENFORCEMENT
TREES A TELEPHONE POLE AND POWERSLINES WERE REPORTED DOWN
FROM RANGELINE ROAD TO ZORA ROAD.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 67 min |
| May 2, 10:44 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 61 min |
| May 2, 11:33 PM CDT | Special Weather Statement | SGF | Camden, Morgan | 42 min |
| May 2, 11:58 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper, Newton | 62 min |
| May 3, 1:15 AM CDT | Special Weather Statement | SGF | Greene, Polk | 45 min |
| May 3, 1:44 AM CDT | Areal Flood Advisory | SGF | Cedar, St. Clair, Vernon | 8 hr |
| May 3, 2:06 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Greene, Webster | 54 min |
| May 3, 2:10 AM CDT | Tornado Warning | SGF | Christian, Greene, Webster | 22 min |
| May 3, 2:16 AM CDT | Special Weather Statement | SGF | Taney | 44 min |
| May 3, 2:27 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 48 min |
| May 3, 2:39 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 66 min |
| May 3, 2:41 AM CDT | Tornado Warning | SGF | Douglas | 19 min |
| May 3, 3:00 AM CDT | Tornado Warning | SGF | Douglas, Howell, Texas, Wright | 45 min |
| May 3, 3:10 AM CDT | Severe Thunderstorm Warning | SGF | Texas | 52 min |
| May 3, 3:12 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 48 min |
| May 3, 3:31 AM CDT | High Wind Warning | SGF | Barry, Christian, Douglas, Greene, Lawrence, Ozark and 4 more | 103 min |
| May 3, 3:46 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Oregon, Shannon | 59 min |
| May 3, 6:31 AM CDT | Special Weather Statement | SGF | Barry, McDonald, Newton | 44 min |
| May 3, 12:44 PM CDT | Areal Flood Warning | SGF | Howell, Oregon | 8 hr |
| May 3, 1:41 PM CDT | Areal Flood Warning | SGF | Barry, Christian, Douglas, Lawrence, McDonald, Newton and 3 more | 8 hr |
| May 3, 3:50 PM CDT | Special Weather Statement | SGF | Oregon | 40 min |
| May 3, 4:06 PM CDT | Areal Flood Warning | SGF | Christian, Douglas, Ozark, Taney, Texas, Webster and 1 more | 5 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.